Various rigid inclusions in anisotropic media

Chyanbin Hwu, Wen Yau Wang

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


The problems of two dimensional anisotropic plates containing various rigid inclusions have been widely studied. However, the exact solutions exist only when the shape of inclusion is ellipse or its geometric limite. No solution has been found for the shape of square, triangle, oval, ... etc. By using Stroh formalism, a simple unified expression for various rigid inclusions is obtained in this paper. The mapping function used in the derivation is noncomformal when the shape of inclusion is not an ellipse, which will cause the discontinuity of displacements and stresses. However, if this discontinuity approaches to zero, the solution obtained will then approximate an exact solution. Although the general solution is in complex form, the interfacial stresses along the boundary of inclusion can be obtained in real form through the use of quantities developed in the literature. With this real form solution, the problem of repeated eigenvalues is avoided and the solution can then be applied to any kind of anisotropic materials.

Original languageEnglish
Pages (from-to)10-16
Number of pages7
JournalJournal of the Chinese Society of Mechanical Engineers, Transactions of the Chinese Institute of Engineers, Series C/Chung-Kuo Chi Hsueh Kung Ch'eng Hsuebo Pao
Issue number1
Publication statusPublished - 1992 Feb 1

All Science Journal Classification (ASJC) codes

  • Mechanical Engineering


Dive into the research topics of 'Various rigid inclusions in anisotropic media'. Together they form a unique fingerprint.

Cite this